MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA TERUMO GLIDECATH CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TERUMO CORPORATION, ASHITAKA TERUMO GLIDECATH CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Terumo medical received a user facility medwatch report #(b)(4).The event description states: "the user facility reported that the glidecath device involved was used for an endovascular intervention on the patient's aorta.When the device was pulled out, approximately 12 centimeters sheared off and was left inside the patient's aorta.The surgical team spent approximately 30 minutes removing the broken pieces and was able successfully removed them all.There were no significant complications, but the event could have been a catastrophe.The original intended procedures were an aortography, abdominal, by serialography with radiological supervision/interpretation and a thromboendarterectomy, patch graft in the common femoral artery." additional information was received on 08 apr 2022: there was no blood loss.
 
Additional Manufacturer Narrative
Implanted date: device was not implanted.Implanted date: device was not implanted.Occupation: clinical engineer.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Since the lot number was unknown, history inspections could not be performed.Since the lot number was unknown, only the di no.Is listed.Please see mdr (b)(4) for the importer report on this reported event.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.Since the actual sample was not returned to ashitaka factory, therefore the investigation of it was unable to be performed.The results of the history inspectionares described in the preliminary report.As a cause of this complaint, it was inferred that the product was sheared off due to an applied excessive pulling force.The cause of occurrence could not be clarified since an evaulation was not conducted.Ashitaka factory assures the quality of this product by performing following inspections: i) after the shaft is molded on the core wire whose outer diameter is controlled, the core wire is removed to assure the inner diameter of shaft; ii) before the packaging processes, 100% magnifying inspection is performed to assure that there is no anomaly including a breakage on the catheter; iii) in the packaging and cartoning processes, dedicated tools and containers are used to protect the product and to prevent generation of a breakage.Ifu (instructions for use) of this product includes the following warning: "directions for use warning never advance or withdraw an intraluminal device against resistance until the cause of resistance is determined by fluoroscopy.Failure to exercise proper caution may result in damage to the vessel or catheter.Separation of the catheter may occur requiring retrieval in some cases.".
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the attached maude report.Terumo tmc performed a maude search on (b)(6) 2022.Report number (b)(4) was found and was confirmed to be of the same reported event, and therefore the maude report has been provided.

Brand Name
TERUMO GLIDECATH CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key14189329
Report Number9681834-2022-00068
Device Sequence Number11882435
Product Code DQO
UDI-Device Identifier04987350772190
UDI-Public04987350772190
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K915414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCG415
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2022
Supplement Date Received by Manufacturer04/26/2022
04/27/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date04/26/2022
05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight37 KG
Patient EthnicityNon Hispanic
Patient RaceWhite